Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 247, NWS Amarillo, TX

November 16, 2015Potter County, Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Nov 16, 2015, 6:19 PM CST for Potter County, Randall County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 6:19 PM CST (00:19 UTC)
Expired
Nov 16, 2015, 7:00 PM CST
In force
41 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 1:00 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1692 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 5:44 PM CST, 35 minutes earlier.

Area forecast discussion, Nov 16, 5:44 PM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CST MON NOV 16 2015

.AVIATION...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL CONTINUE AROUND THE TAF
SITES THROUGH THE MID EVENING. CLOUDS WILL DECREASE OVERNIGHT. A
STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES TUESDAY MORNING
WITH POSSIBLE GUSTS OVER 40 KNOTS. CLOUDS WILL LOWER BEHIND THE COLD
FRONT...BUT THEY SHOULD REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 339 PM CST MON NOV 16 2015/

DISCUSSION...
AS A LOW APPROACHES THE AREA...TEMPS THIS AFTERNOON HAVE REACHED THE
70S AND DEW POINTS INTO THE 50S. THIS HAS ALLOWED THE PANHANDLES TO
BE PRIMED FOR SEVERE WEATHER THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN PANHANDLES AND
WILL CONTINUE TO DEVELOP ACROSS THE AREA AND MOVE TO THE NORTHEAST.
SOME OF THE STORMS HAVE ALREADY BEEN SEVERE WITH HAIL UP TO QUARTER
SIZE AND WIND GUSTS UP TO 50 MPH. THE SEVERE THREAT WILL CONTINUE
THROUGH THE AFTERNOON AND EVENING AS CAPE OVER THE EASTERN TWO THIRDS
OF THE AREA IS FORECAST TO BE AROUND 1600J/KG. EFFECTIVE BULK SHEAR
IS LARGE ENOUGH TO SUPPORT DISCRETE SUPERCELLS. HIRES MODELS ARE
INDICATING THESE DISCRETE CELLS WILL TURN INTO A QLCS LATE THIS
EVENING AND THIS LINE OF STORMS SHOULD MOVE OUT OF THE PANHANDLES BY
MIDNIGHT IF IT FOLLOWS THE TEXAS TECH WRF. IF IT FOLLOWS THE
HRRR...THE LINE WILL FORM EAST OF THE AREA.

ON THE BACK SIDE OF THE LOW...THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLE WILL SEE WRAP AROUND PRECIP IN THE FORM OF RAIN
TRANSITIONING TO SNOW ON TUESDAY AND CONTINUING INTO TUESDAY NIGHT.
THE NAM AND GFS ARE IN BETTER AGREEMENT ON THIS PART OF THE EVENT NOW
AND ACCUMULATIONS SHOULD BE LIGHT WITH TOTALS UP TO ONE HALF
INCH...MOSTLY IN THE NORTHWEST OKLAHOMA PANHANDLE. WINDS WILL
STRENGTHEN TUESDAY TO THE 25 TO 35 MPH RANGE SO VISIBILITIES MAY
DROP WHEN SNOW IS FALLING. THESE VALUES ARE CURRENTLY LOWER THAN
BLIZZARD CONDITIONS BUT A WINTER WEATHER ADVISORY MAY BE NEEDED IF
VISIBILITY DROPS LOW ENOUGH.

AS THE LOW MOVES OFF TO THE NORTHEAST AND PRECIP MOVES OUT OF THE
AREA...WEDNESDAY THROUGH NEXT TUESDAY ARE LOOKING TO BE DRY. TEMPS
SHOULD BE AROUND SEASONAL VALUES EXCEPT FOR SATURDAY WHEN A DRY COLD
FRONT MOVES THROUGH AND COOLS TEMPS FOR THE DAY BUT THE RETURN OF
SOUTHERLY FLOW SHOULD BRING TEMPS BACK UP BY SUNDAY.

BEAT

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/10
Hazardous weather outlook, Nov 16, 2:39 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CST MON NOV 16 2015

OKZ001>003-TXZ001>020-171200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
239 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON AND EVENING. LARGE HAIL TO 2 INCHES AND
DAMAGING WINDS TO 70 MPH WILL BE THE PRIMARY THREATS ALTHOUGH
ISOLATED TORNADOES ARE ALSO POSSIBLE. THOUGH SEVERE WEATHER IS
POSSIBLE AREA WIDE...THE GREATEST THREAT OF SIGNIFICANT SEVERE
WEATHER WILL BE EAST OF A LINE FROM CLAUDE TO SPEARMAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED
PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW
WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL.
STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS WILL LIKELY
BE ACTIVATED THROUGH THE EVENING.

BEAT

In the hours before

Local storm report, Nov 16, 5:22 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             TYRONE                  36.96N 101.07W
11/16/2015  M1.75 INCH       TEXAS              OK   BROADCAST MEDIA

&&

EVENT NUMBER AMA1500751

LG
Special weather statement, Nov 16, 5:24 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CST MON NOV 16 2015

OKZ001-170015-
CIMARRON OK-
524 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CIMARRON COUNTY
UNTIL 615 PM CST...

AT 524 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF BOISE CITY...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CIMARRON COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
OKLAHOMA.

LAT...LON 3699 10221 3679 10248 3681 10277 3700 10270
TIME...MOT...LOC 2324Z 208DEG 48KT 3688 10254

SIMPSON
Local storm report, Nov 16, 5:28 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             TYRONE                  36.96N 101.07W
11/16/2015  E1.75 INCH       TEXAS              OK   PUBLIC

            HAIL TO THE SIZE OF GOLF BALLS FELL IN TYRONE.

&&

EVENT NUMBER AMA1500752

FENNER
Local storm report, Nov 16, 6:12 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     5 NNW PAMPA             35.61N 101.00W
11/16/2015  M75 MPH          GRAY               TX   AWOS

&&

EVENT NUMBER AMA1500753

FENNER
Local storm report, Nov 16, 6:16 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
11/16/2015  M68 MPH          HARTLEY            TX   ASOS

            SOUTH WINDS OF 42 MPH WITH MEASURED GUSTS UP TO 68 MPH.

&&

EVENT NUMBER AMA1500754

FENNER
Local storm report, Nov 16, 6:18 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             4 NNE WAYSIDE           34.84N 101.51W
11/16/2015  M1.75 INCH       ARMSTRONG          TX   AMATEUR RADIO

            HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED.

&&

EVENT NUMBER AMA1500755

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:06 PM CSTTornado WarningAMACarson, Gray24 min
Nov 16, 6:09 PM CSTSevere Thunderstorm WarningAMADallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 1 more66 min
Nov 16, 6:25 PM CSTTornado Warning Tornado observedAMAGray35 min
Nov 16, 6:41 PM CSTSevere Thunderstorm WarningAMALipscomb, Ochiltree94 min
Nov 16, 6:46 PM CSTTornado WarningAMALipscomb, Ochiltree44 min
Nov 16, 6:46 PM CSTTornado WarningAMACarson, Gray29 min
Nov 16, 6:50 PM CSTTornado Warning Considerable damage threatAMAGray, Hemphill, Roberts40 min
Nov 16, 7:01 PM CSTSpecial Weather StatementAMAHansford44 min
Nov 16, 7:04 PM CSTTornado Warning Tornado observedConsiderable damage threatAMAGray26 min
Nov 16, 7:16 PM CSTTornado WarningAMACarson, Hutchinson44 min
Nov 16, 7:20 PM CSTTornado Warning Tornado observedConsiderable damage threatAMAHemphill, Roberts40 min
Nov 16, 7:23 PM CSTTornado Warning Tornado observedConsiderable damage threatAMARoberts52 min
Nov 16, 7:24 PM CSTSevere Thunderstorm WarningAMACarson, Gray, Hansford, Hutchinson, Moore, Ochiltree and 3 more66 min
Nov 16, 7:37 PM CSTSevere Thunderstorm WarningAMAArmstrong, Randall53 min
Nov 16, 7:37 PM CSTSevere Thunderstorm WarningAMACarson, Potter53 min
Nov 16, 7:51 PM CSTTornado Warning Tornado observedAMAHemphill, Lipscomb54 min
Nov 16, 7:55 PM CSTTornado WarningAMAHutchinson, Ochiltree, Roberts35 min
Nov 16, 7:57 PM CSTTornado WarningAMACarson, Potter21 min
Nov 16, 8:19 PM CSTTornado WarningAMAOchiltree, Roberts41 min
Nov 16, 8:28 PM CSTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Ochiltree, Roberts47 min
Nov 16, 8:31 PM CSTSevere Thunderstorm WarningAMAArmstrong44 min
Nov 16, 8:39 PM CSTTornado WarningAMALipscomb36 min
Nov 16, 8:52 PM CSTTornado WarningAMALipscomb, Ochiltree42 min
Nov 16, 8:57 PM CSTSevere Thunderstorm WarningAMACarson, Gray33 min
Nov 16, 9:03 PM CSTSevere Thunderstorm WarningAMACollingsworth, Wheeler47 min
Nov 16, 9:18 PM CSTTornado Warning Tornado observedAMALipscomb42 min
Nov 16, 9:22 PM CSTSevere Thunderstorm WarningAMAGray18 min
Nov 17, 5:16 AM CSTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 7 more13 hr
Nov 17, 5:33 AM CSTWinter Weather AdvisoryAMADallam, Hansford, Hartley, Sherman17 hr
Nov 16, 7:20 PM CSTTornado Warning Tornado observedConsiderable damage threatAMABeaver55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.